Advertisement

Minimal Fractions of Compact Convex Sets

  • D. Pallaschke
  • R. Urbański
Part of the Nonconvex Optimization and Its Applications book series (NOIA, volume 79)

Abstract

Pairs of compact convex sets naturally arise in quasidifferential calculus as sub- and super-differentials of a quasidifferentiable function (see [1]). Since the sub- and superdifferential are not uniquely determined, minimal representations are of special importance. In this paper we show that the problem of finding minimal representatives for the elements of pairs of compact convex sets is a special case of the more general problem of determining minimal fractions in ordered commutative semigroups which satisfy the order cancellation law. All the material of this paper is taken from the recently published textbook on pairs of compact convex sets ([11]).

Key words

quasidifferentiable function pairs of compact convex sets 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    V.F. Demyanov and A.M. Rubinov, Quasidifferential calculus, Optimization Software Inc., Publications Division, New York, 1986.zbMATHGoogle Scholar
  2. [2]
    J. Grzybowski, Minimal pairs of compact convex sets, Archiv der Mathematik 63 (1994), 173–181.zbMATHMathSciNetGoogle Scholar
  3. [3]
    L. Hörmander, Sur la fonction d’ appui des ensembles convexes dans un espace localement convex, Arkiv för Matematik 3 (1954), 181–186.Google Scholar
  4. [4]
    V. Klee, Extremal structure of convex sets II, Math. Zeitschrift 69 (1958), 90–104.zbMATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    K. Kuratowski and A. Mostowski, (1966): Teoria Mnogości, PWN-Polish Scientific Publishers, Warszawa.Google Scholar
  6. [6]
    G. Köthe, Topologische Lineare Räume, Grundlehren der mathematischen Wissenschaften, Band 107, Springer Verlag, Berlin, Heidelberg, New York, 1966.Google Scholar
  7. [7]
    D. Pallaschke, P. Recht, R. Urbański, On locally Lipschitz quasidifferentiable functions in Banach spaces, Optimization 17 (1986), 287–295.zbMATHMathSciNetGoogle Scholar
  8. [8]
    D. Pallaschke, S. Scholtes, R. Urbański, On minimal pairs of compact convex sets, Bull. Acad. Polon. Sci. Ser. Math. 39 (1991), pp 1–5.Google Scholar
  9. [9]
    D. Pallaschke and R. Urbański, Some criteria for the minimality of pairs of compact convex sets, Zeitschrift für Operations Research 37 (1993), 129–150.zbMATHGoogle Scholar
  10. [10]
    D. Pallaschke and R. Urbański, Reduction of quasidifferentials and minimal representations, Mathem. Programming, (Series A) (1994) 66, 161–180.CrossRefGoogle Scholar
  11. [11]
    Pallaschke, D. and Urbański, R., Pairs of Compact Convex Sets — Fractional Arithmetic with Convex Sets, Mathematics and its Applications, Vol. 548, Kluwer Acad. Publ. Dordrecht, 2002.Google Scholar
  12. [12]
    A. G. Pinsker, The space of convex sets of a locally convex space, Trudy Leningrad Engineering-Economic Institute 63 (1966), 13–17.MathSciNetGoogle Scholar
  13. [13]
    H. Rådström, An embedding theorem for spaces of convex sets, Proc. Amer. Math. Soc. 3 (1952), 165–169.zbMATHCrossRefMathSciNetGoogle Scholar
  14. [14]
    S. Rolewicz, Metric linear spaces, PWN and D.Reidel Publ. Company, Warszawa-Dordrecht, 1984.Google Scholar
  15. [15]
    S. Scholtes, Minimal pairs of convex bodies in two dimensions, Mathematika 39 (1992), 267–273.zbMATHMathSciNetCrossRefGoogle Scholar
  16. [16]
    R. Urbański, A generalization of the Minkowski-Rådström-Hörmander Theorem, Bull. Acad. Polon. Sci. Math. Astr. Phys. 24 (1976), 709–715.zbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 2005

Authors and Affiliations

  • D. Pallaschke
    • 1
  • R. Urbański
    • 2
  1. 1.Institut für Statistik und Mathematische WirtschaftstheorieUniversität KarlsruheKarlsruheGermany
  2. 2.Wydzal Matematyki i InformatykiUniwersytet im Adama MickiewiczaPoznańPoland

Personalised recommendations